Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 185, NWS Atlanta, GA

December 24, 2015DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 24, 2015, 1:29 PM EST for DeKalb County, Fulton County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 1:29 PM EST (18:29 UTC)
Expired
Dec 25, 2015, 1:29 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South River at Forrest Park Road at Atlanta (STHG1). The gauge peaked at 15.66 ft at Dec 24, 2015, 3:00 PM EST.

actionminormoderate5101512/2412/2512/26
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02203655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS42 KFFC 241829
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST THU DEC 24 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Nancy Creek West Wesley Rd. near Atlanta affecting Fulton County

  South River near Hapeville affecting De Kalb and Fulton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC089-121-250829-
/O.NEW.KFFC.FL.W.0185.151224T1829Z-000000T0000Z/
/STHG1.1.ER.151224T1813Z.151224T1815Z.000000T0000Z.UU/
129 PM EST THU DEC 24 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The South River near Hapeville.
* From this afternoon until further notice.
* At 1 PM Thursday the stage was 15.0 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding will occur in
  the woodlands and natural flood plain of the river upstream and 
  downstream from the gage on Forest Park Road.


&&

LAT...LON 3365 8438 3372 8438 3371 8427 3365 8427


$$

GAC121-250829-
/O.NEW.KFFC.FL.W.0186.151224T1829Z-000000T0000Z/
/NANG1.1.ER.151224T1804Z.151224T1815Z.000000T0000Z.NO/
129 PM EST THU DEC 24 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Nancy Creek West Wesley Rd. near Atlanta.
* From this afternoon until further notice.
* At 1 PM Thursday the stage was 12.1 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Flood Stage is reached. Minor flooding of 
  residential yards occurs along the creek upstream and downstream 
  from the gage on West Wesley Road. This includes Nancy Creek Road 
  and Ridge Valley Court. Portions of The Westminster Schools 
  athletic fields upstream from the gage will begin to flood.
 

&&

LAT...LON 3388 8444 3384 8440 3382 8441 3383 8446


$$
1 follow-up statement
367 
WGUS82 KFFC 242223
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EST THU DEC 24 2015

...The Flood Warning is cancelled for the following creeks and rivers in 
Georgia...
 
  Cartecay River near East Ellijay affecting Gilmer County

  Euharlee Creek near Rockmart affecting Polk County

  Big Creek near Cumming affecting Forsyth County

  Dog River near Fairplay affecting Douglas County

  Nickajack Creek near Mableton affecting Cobb County

  South River near Hapeville affecting De Kalb and Fulton Counties

  Intrenchment Creek near Southeast Atlanta affecting De Kalb County

  Snapfinger Creek near Glen Haven affecting De Kalb County

  Sweetwater Creek near Lilburn affecting Gwinnett County

 
GAC097-242253-
/O.CAN.KFFC.FL.W.0179.000000T0000Z-151224T2223Z/
/DOGG1.1.ER.151224T1710Z.151224T1900Z.151224T2036Z.NO/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Dog River near Fairplay.
* This takes affect immediately.
* At 430 PM Thursday the stage was 12.5 feet...and falling.
* Flood stage is 13 feet.
* The creek will continue to fall.

&&

LAT...LON 3370 8490 3367 8480 3363 8475 3359 8480 3363 8490


$$

GAC135-242253-
/O.CAN.KFFC.FL.W.0193.000000T0000Z-151225T0333Z/
/STWG1.1.ER.151224T1852Z.151224T2015Z.151224T2056Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Sweetwater Creek near Lilburn.
* This takes affect immediately.
* At 430 PM Thursday the stage was 10.9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.

&&

LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408 3389 8412


$$

GAC123-242253-
/O.CAN.KFFC.FL.W.0152.000000T0000Z-151225T0336Z/
/EECG1.3.ER.151224T1138Z.151224T1430Z.151224T2030Z.NR/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Cartecay River near East Ellijay.
* This takes affect immediately.
* At 430 PM Thursday the stage was 6.3 feet...and falling.
* Flood stage is 7 feet.
* The river will continue to fall.

&&

LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
      3461 8446 3467 8449             

$$

GAC233-242253-
/O.CAN.KFFC.FL.W.0155.000000T0000Z-151225T0057Z/
/RKMG1.1.ER.151224T1322Z.151224T1615Z.151224T2042Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Euharlee Creek near Rockmart.
* This takes affect immediately.
* At 430 PM Thursday the stage was 8.5 feet...and falling.
* Flood stage is 9 feet.
* The creek will continue to fall.


&&

LAT...LON 3398 8515 3394 8511 3399 8502 3408 8498
      3408 8505 3400 8509             

$$

GAC117-242253-
/O.CAN.KFFC.FL.W.0141.000000T0000Z-151225T1154Z/
/CMGG1.1.ER.151224T0208Z.151224T1100Z.151224T2127Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes affect immediately.
* At 430 PM Thursday the stage was 5.9 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC089-121-242253-
/O.CAN.KFFC.FL.W.0185.000000T0000Z-151224T2223Z/
/STHG1.1.ER.151224T1813Z.151224T1945Z.151224T2105Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The South River near Hapeville.
* This takes affect immediately.
* At 530 PM Thursday the stage was 14.1 feet...and falling.
* Flood stage is 15 feet.
* The river will continue to fall.

&&

LAT...LON 3365 8438 3372 8438 3371 8427 3365 8427


$$

GAC089-242253-
/O.CAN.KFFC.FL.W.0158.000000T0000Z-151224T2223Z/
/INTG1.2.ER.151224T1444Z.151224T1745Z.151224T2037Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Intrenchment Creek near Southeast Atlanta.
* This takes affect immediately.
* At 530 PM Thursday the stage was 9.6 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.

&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436


$$

GAC089-242253-
/O.CAN.KFFC.FL.W.0173.000000T0000Z-151224T2223Z/
/SFCG1.1.ER.151224T1604Z.151224T1830Z.151224T2101Z.UU/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Snapfinger Creek near Glen Haven.
* This takes affect immediately.
* At 430 PM Thursday the stage was 11.1 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.

&&

LAT...LON 3378 8426 3380 8420 3373 8416 3373 8423


$$

GAC067-242253-
/O.CAN.KFFC.FL.W.0178.000000T0000Z-151224T2223Z/
/NICG1.1.ER.151224T1635Z.151224T1815Z.151224T1948Z.NO/
523 PM EST THU DEC 24 2015

The Flood Warning is cancelled for
  The Nickajack Creek near Mableton.
* This takes affect immediately.
* At 500 PM Thursday the stage was 7.6 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
 

&&

LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448 3381 8449


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 12:30 PM EST, 59 minutes earlier.

Area forecast discussion, Dec 24, 12:30 PM EST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EST THU DEC 24 2015

.UPDATE...

EXTENDED TORNADO WATCH THROUGH NOON FOR THE SOUTHERN AND EASTERN
PORTIONS OF THE WATCH AREA. THREAT IS DIMINISHING BUT HAS NOT
COMPLETELY ENDED. BETTER RAIN CHANCES CONTINUE FROM SOUTHWEST TO
NORTHEAST CORNERS OF THE FORECAST AREA...BUT SHOULD SLOWLY SHIFT EAST
THROUGH THE REST OF THE DAY. RAINFALL REMAINS VERY HEAVY AND
PERSISTENT IN THIS BAND AND FLOODING REMAINS THE PRIMARY THREAT WITH
THESE STORMS.

20

&&

.PREV DISCUSSION... /ISSUED 647 AM EST THU DEC 24 2015/

..UPDATED DUE TO AVIATION DISCUSSION...

PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...

CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.

01

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.

41

CLIMATE...

RECORDS FOR 12-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1964     31 1945     60 1964      7 1983
   KATL      72 1984     28 1963     60 1879      3 1983
                1964
   KMCN      77 1964     35 1993     62 1964     10 1989
                                                    1983
   KCSG      79 1984     35 1989     60 1988      9 1989
                                        1964
                                        1955

RECORDS FOR 12-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1982     22 1983     61 1982      3 1983
                1955
   KATL      72 1987     17 1983     59 1982      0 1983
                1889
   KMCN      78 1982     25 1983     61 1982      7 1983
                                        1932
   KCSG      76 1982     24 1983     60 1982      8 1983
                                        1964

RECORDS FOR 12-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1964     30 1980     61 1987      9 1983
                1928
   KATL      72 1987     26 1935     61 1987      5 1983
   KMCN      77 1987     33 1902     61 1987      9 1983
                1982                    1964
   KCSG      80 1987     33 1983     64 1987     10 1983

RECORDS FOR 12-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1971     33 1917     56 1982     11 1935
   KATL      71 1982     27 1892     58 1982     12 1925
                1889
   KMCN      78 1987     35 1902     61 1987     17 1902
   KCSG      75 2008     43 1948     61 1987     23 1985
                1982

RECORDS FOR 12-28

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010

&&                                        1954        1977

AVIATION...
18Z UPDATE...

MAINLY MVFR CONDITIONS ACROSS THE AREA THROUGH 00Z OUTSIDE OF
HEAVIER PRECIPITATION WHERE IFR OR LOWER CONDITIONS WILL PREVAIL.
IFR OR LOWER CONDITIONS DEVELOP ACROSS THE AREA BY 00Z-04Z...MVFR
CONDITIONS DEVELOPING AGAIN AFTER 14Z. PERSISTENT BAND OF SHOWERS
AND THUNDERSTORMS ACROSS THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST WILL SLOWLY LIFT NORTH THROUGH THE FORECAST PERIOD...
ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ANYWHERE IN THE FORECAST AREA. WINDS WILL BE VARIABLE
THROUGH THE PERIOD...BUT WILL FAVOR SOUTHEAST TO SOUTHWEST OUTSIDE
OF AREAS OF CONVECTION. WIND SPEEDS 3-7KT ACROSS THE AREA...WITH
10G20KT IN VICINITY OF CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...

CONFIDENCE MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  64  75  63 /  80  60  40  30
ATLANTA         73  65  75  64 /  80  60  40  20
BLAIRSVILLE     69  62  71  61 /  90  70  60  50
CARTERSVILLE    72  64  75  63 /  80  70  50  40
COLUMBUS        75  66  78  64 /  80  40  20  20
GAINESVILLE     69  64  72  63 /  80  70  50  40
MACON           76  64  79  62 /  80  40  10  10
ROME            73  63  75  63 /  80  70  50  40
PEACHTREE CITY  73  64  76  61 /  80  60  30  20
VIDALIA         80  65  82  64 /  80  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BIBB...CRAWFORD...HOUSTON...MACON...MARION...PEACH...SCHLEY...
STEWART...SUMTER...TAYLOR...TWIGGS...WEBSTER.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...20
Hazardous weather outlook, Dec 24, 6:02 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EST THU DEC 24 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH
AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. THERE IS THE TRHEAT OF
SEVERE WEATHER OVER MUCH OF THE AREA ESPECIALLY THIS MORNING.
A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF
RIVERS...STREAMS AND CREEKS WILL CONTINUE AS BANDS OF SHOWERS AND
THUNDERSTORMS SET UP ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY
WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS
NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH
NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE
FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK.
SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Dec 24, 11:05 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      LAGRANGE                33.04N  85.03W
12/24/2015                   TROUP              GA   EMERGENCY MNGR

            6 ROADS WASHED OUT AND 2 WATER RESCUES IN PROGRESS IN
            TROUP COUNTY. 3 ADDITIONAL ROADS WITH WATER FLOWING OVER
            THE ROAD

&&

EVENT NUMBER FFC1500695

KS
Special weather statement, Dec 24, 11:56 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EST THU DEC 24 2015

GAZ042>044-052>054-241730-
HEARD GA-SOUTH FULTON GA-COWETA GA-CARROLL GA-FAYETTE GA-DOUGLAS GA-
1156 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEARD...SOUTH
FULTON...NORTHERN COWETA...SOUTHEASTERN CARROLL...WESTERN FAYETTE AND
SOUTHWESTERN DOUGLAS COUNTIES UNTIL 1230 PM EST...

AT 1156 AM EST...A STRONG THUNDERSTORM WAS NEAR CENTRALHATCHEE...OR 9
MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 55 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...CARROLLTON...PEACHTREE CITY...TYRONE...PALMETTO...
WHITESBURG...CENTRALHATCHEE...EAST NEWNAN...CHATTAHOOCHEE HILL
COUNTRY...THOMAS CROSSROADS...HANDY...CAMPBELLTON...MADRAS...DUNAWAY
GARDENS...CLEM...ROSCOE...HANNAH...CANNONGATE...LOWELL AND POWERS
CROSSROADS.

LAT...LON 3326 8498 3340 8514 3366 8496 3367 8467
      3341 8455
TIME...MOT...LOC 1656Z 225DEG 47KT 3340 8500
Local storm report, Dec 24, 12:24 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     FLASH FLOOD      1 E HAPEVILLE           33.66N  84.39W
12/24/2015                   FULTON             GA   EMERGENCY MNGR

            MAJOR FLOOD OCCURING IN THE 3800 BLOCK OF NORTHSIDE
            DRIVE. STREET IS COMPLETELY SUBMERGED AND HOMES ARE
            BEING EVACUATED.

&&

EVENT NUMBER FFC1500696

WETZEL
Local storm report, Dec 24, 12:59 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TSTM WND DMG     1 SSW RED TOP MOUNTAIN  34.14N  84.71W
12/24/2015                   BARTOW             GA   PUBLIC

            MULTIPLE TREES DOWN ON RED TOP MOUNTAIN ALONG IRON HILL
            TRAIL.

&&

EVENT NUMBER FFC1500697

WETZEL
Special weather statement, Dec 24, 1:03 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST THU DEC 24 2015

GAZ056-058-067>071-079-081-241845-
TALBOT GA-UPSON GA-SPALDING GA-CRAWFORD GA-PIKE GA-BUTTS GA-LAMAR GA-
MONROE GA-MERIWETHER GA-
103 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...UPSON...
SOUTHEASTERN SPALDING...NORTHWESTERN CRAWFORD...PIKE...SOUTHWESTERN
BUTTS...LAMAR...MONROE AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 145
PM EST...

AT 102 PM EST...A STRONG THUNDERSTORM WAS OVER THE ROCK...OR NEAR
THOMASTON...MOVING NORTHEAST AT 45 MPH.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...THOMASTON...BARNESVILLE...JACKSON...FORSYTH...ZEBULON...
MANCHESTER...WOODBURY...FLOVILLA...MILNER...JENKINSBURG...MOLENA...
YATESVILLE...ORCHARD HILL...MEANSVILLE...CULLODEN...ALDORA...LINCOLN
PARK...THE ROCK AND SUNSET VILLAGE.

LAT...LON 3330 8409 3330 8407 3331 8407 3337 8397
      3295 8371 3295 8373 3294 8373 3288 8384
      3273 8426 3274 8429 3273 8429 3272 8434
      3270 8434 3265 8448 3298 8465
TIME...MOT...LOC 1802Z 238DEG 40KT 3296 8425
Special weather statement, Dec 24, 1:04 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST THU DEC 24 2015

GAZ024-025-027-035>038-047-241845-
MADISON GA-OGLETHORPE GA-OCONEE GA-BARROW GA-BANKS GA-CLARKE GA-
JACKSON GA-WALTON GA-
104 PM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN
OGLETHORPE...NORTHWESTERN OCONEE...BARROW...SOUTHEASTERN BANKS...
CLARKE...JACKSON AND NORTHEASTERN WALTON COUNTIES UNTIL 145 PM EST...

AT 104 PM EST...A STRONG THUNDERSTORM WAS NEAR STATHAM...OR NEAR
WINDER...MOVING NORTHEAST AT 35 MPH.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...COMMERCE...DANIELSVILLE...ATHENS...AUBURN...
STATHAM...MAYSVILLE...ARCADE...NICHOLSON...HOSCHTON...COMER...
WINTERVILLE...BOGART...BETHLEHEM...COLBERT...PENDERGRASS...ILA...
CARLTON AND CARL.

LAT...LON 3437 8339 3432 8339 3427 8334 3424 8334
      3426 8330 3424 8324 3425 8324 3406 8300
      3382 8366 3400 8386 3401 8385
TIME...MOT...LOC 1804Z 235DEG 29KT 3394 8365

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk31 min
Dec 23, 8:08 PM ESTSpecial Weather StatementFFCBartow, Cherokee37 min
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Dec 23, 9:32 PM ESTSpecial Weather StatementFFCTowns, Union28 min
Dec 23, 9:41 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler18 days
Dec 23, 9:41 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter11 days
Dec 23, 11:26 PM ESTAreal Flood WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more12 hr
Dec 24, 12:35 AM ESTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding25 min
Dec 24, 12:54 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee51 min
Dec 24, 1:53 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Dec 24, 2:29 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee9 days
Dec 24, 2:34 AM ESTSpecial Weather StatementFFCDade, Walker26 min
Dec 24, 2:53 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield37 min
Dec 24, 3:15 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart60 min
Dec 24, 3:26 AM ESTSpecial Weather StatementFFCBartow64 min
Dec 24, 3:36 AM ESTSpecial Weather StatementFFCMurray24 min
Dec 24, 3:48 AM ESTSevere Thunderstorm WarningFFCStewart28 min
Dec 24, 4:07 AM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 24, 4:14 AM ESTSpecial Weather StatementFFCPickens61 min
Dec 24, 4:50 AM ESTSpecial Weather StatementFFCHaralson25 min
Dec 24, 5:04 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk41 min
Dec 24, 5:06 AM ESTTornado WarningFFCHaralson, Paulding, Polk24 min
Dec 24, 5:10 AM ESTAreal Flood WarningFFCGilmer, Gordon, Pickens6 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCDeKalb, Rockdale53 hr
Dec 24, 5:35 AM ESTRiver Flood WarningFFCGilmer, Pickens24 hr
Dec 24, 5:44 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb31 min
Dec 24, 5:54 AM ESTAreal Flood WarningFFCBartow, Carroll, Haralson, Paulding, Polk6 hr
Dec 24, 6:08 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee37 min
Dec 24, 6:11 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:12 AM ESTSpecial Weather StatementFFCCherokee, Forsyth33 min
Dec 24, 6:14 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:20 AM ESTAreal Flood WarningFFCFloyd, Gilmer, Gordon, Murray6 hr
Dec 24, 6:37 AM ESTSpecial Weather StatementFFCCarroll23 min
Dec 24, 6:39 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 6:46 AM ESTSpecial Weather StatementFFCForsyth29 min
Dec 24, 6:51 AM ESTAreal Flood WarningFFCBartow, Floyd6 hr
Dec 24, 6:55 AM ESTAreal Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:01 AM ESTSpecial Weather StatementFFCDouglas29 min
Dec 24, 7:07 AM ESTSevere Thunderstorm WarningFFCDawson, Hall, White23 min
Dec 24, 7:09 AM ESTFlash Flood WarningFFCGilmer, Pickens6 hr
Dec 24, 7:24 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart51 min
Dec 24, 7:27 AM ESTSpecial Weather StatementFFCFulton33 min
Dec 24, 7:31 AM ESTFlash Flood Warning EmergencyFFCGilmer6 hr
Dec 24, 7:38 AM ESTFlash Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:41 AM ESTSpecial Weather StatementFFCCherokee, Dawson64 min
Dec 24, 7:46 AM ESTRiver Flood WarningFFCGilmer13 hr
Dec 24, 8:01 AM ESTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton6 hr
Dec 24, 8:08 AM ESTAreal Flood WarningFFCChattahoochee, Muscogee, Stewart6 hr
Dec 24, 8:10 AM ESTSpecial Weather StatementFFCLumpkin50 min
Dec 24, 8:11 AM ESTSpecial Weather StatementFFCChattahoochee, Marion34 min
Dec 24, 8:19 AM ESTFlash Flood WarningFFCTroup6 hr
Dec 24, 8:23 AM ESTRiver Flood WarningFFCBartow24 hr
Dec 24, 8:25 AM ESTSpecial Weather StatementFFCWalton50 min
Dec 24, 8:38 AM ESTRiver Flood WarningFFCPolk24 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCFannin6 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCChattahoochee6 hr
Dec 24, 9:06 AM ESTSpecial Weather StatementFFCMarion24 min
Dec 24, 9:28 AM ESTSpecial Weather StatementFFCDeKalb, Fulton47 min
Dec 24, 9:36 AM ESTAreal Flood WarningFFCLumpkin, Towns, Union, White6 hr
Dec 24, 9:42 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Fulton, Meriwether6 hr
Dec 24, 9:45 AM ESTRiver Flood WarningFFCCarroll58 hr
Dec 24, 9:48 AM ESTRiver Flood WarningFFCDawson, Forsyth26 hr
Dec 24, 9:56 AM ESTAreal Flood WarningFFCCherokee, Dawson, Hall, Lumpkin, Pickens6 hr
Dec 24, 9:56 AM ESTRiver Flood WarningFFCDeKalb24 hr
Dec 24, 9:59 AM ESTRiver Flood WarningFFCCherokee30 hr
Dec 24, 10:03 AM ESTRiver Flood WarningFFCCobb, Douglas18 hr
Dec 24, 10:13 AM ESTSpecial Weather StatementFFCTalbot32 min
Dec 24, 10:33 AM ESTRiver Flood WarningFFCCherokee36 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield7 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCFloyd, Gordon10 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 24, 10:53 AM ESTRiver Flood WarningFFCTowns31 hr
Dec 24, 11:05 AM ESTSevere Thunderstorm WarningFFCDeKalb, Rockdale25 min
Dec 24, 11:11 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCHaralson27 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCCoweta, Fayette24 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFloyd36 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.